Zoladex without hrt...thoughts

Hey ladies,

Has anyone ever had zoladex without hrt?

Im 29, have mild endo but with severe pain. Ive had 2 zoladex injections now without hrt and had almost all side effects and still off work.

I think my gynae would have put me on tiblieone (however you spell it!) but due to incompetent people, lost paper work etc etc and my gp too scared to do anything without consultants say so am yet to start it.

Im now allowed to start it but my gp has advised against it as i have a high clotting risk (dad had stroke at 29) plus my nan had breast cancer early ish age.

My question is should i just start hrt despite the risk?

Had all the usual side effects of increased pain, mood swings etc but severe side effects of hot flushes that start to make me pass out, severe migraines and nausea. Had to start on two anti sickness meds, at the moment seemed to have calmed.

Newest side effect is weak, loud clicky joints. I had really bad hip pain and limp often from endo pain anyway but has spread to my ankle and wrists which are painful. I click everywhere and never have before? Anyone else had that?

Just been on phone to gp who said wonder why your joints hurt and I had to tell her it was a side effect whilst she googled to check!

I hate knowing more than the experts, they make me feel a hypochondriact, but don't know half of it as to why we worry! Just want someone who knows what they are talking about to reassure me, that I can trust! Have been discharged from gynae, who talked the talk in clinic but never carried out his actions and my gp is referring me to another endo specialist.

Just having one of those frustrating weeks where your body aches all over, your limping, you can't get comfy, your having flushes, exhausted, people question why you arent better or back to work or say you look better when you feel horrible. People try and help but you just want to scream or hibernate until it's all over then you remwmber it won't be. Ahhhhh !!!

Doing really well at being positive and learning to manage things and get on with life, but am just so tired of it all :(

Hope you ladies are having a better dayxxx

6 Replies

  • I managed 4 months without HRT on zoladex. Nearly killed me, but I did manage 4 months. I wouldn't touch it again.

    I don't know whether HRT would have really made all that big a difference to the side effects, or not, they were so bad that I can't imagine HRT being sufficient to resolve them.

    Anyhow I'm not going to find out now, as I'm not ever putting my poor carcass & brain through it again.

    nor will i ever trust a pharmaceutical company or a gynaecologist ever again to know what's best for me. I don't think gynaecologists or GPs know the half of what those drugs do to a person, and the pharmaceutical giants lie and withold independent research results from their publications. They pay the UK medical staff backhanders and perks for promoting these drugs but don't provide any patient support.

    It's a wicked world they operate in and we patients are just gullible customers.

    you are not a hypochondriac while on zoladex, it really does do all you say it does and more and worse. Hugs to you for being brave enough to stay on it.

    In hindsight (which is a fat lot of good now) I should have quit after the 2nd implant. But I stupidly and naively thought my gynaecologist knew what he was doing in putting me on that drug. He didn't. He shouldn't have put me on it.

    It's neither a safe or appropriate treatment for anyone with endo. It isn't a cure, it's a cash cow for the pharmaceutical industry.

  • Lillil, I know you started the drug after doing your homework, so despite everything you read about it, is the actual experience tougher than you ever realised it could be, or is it pretty much what you expected?

  • Hmmm good question!

    My gynae was honest with me, despite him being useless, he was honest and did say it would be hell and not to expect any pain relief until end of second month.

    Like you said I did A LOT of research and didn't take the decision lightly.

    Some things have been easier, I expected to bleed solidly for a long time, but only bled 2&1/2 days since being on it. Some expected like the flare up pain, although horrendous I knew it was coming and is how I spent everyday before my op, so was a reminder I never wanted to go down that road again. Mood swings I expected but it's strange having them whilst also viewing yourself thinking this isn't me! Harder as I though flushes would be one of the easiest symptoms but I've had severe ones, didn't think nausea would stop me eating for days and the migraines were nasty.

    I hate that I'm putting my body through it, but for me was also the right decision. Endo had taken my life from me. I couldn't manage it with pain control or diet, I refused to live life on morphine which would mean I couldn't continue at my job. I wanted to fight it and win.

    It scares me that I'm using up my one chance of having drug so young, but biding tome to hopefully have babies and lots of drugs are ruled out for me. I wouldn't go on it again, not because of the side effects and horrible experience but you know when a manufacturer says nor recommended it must be bad as like you said normally they would do anything to get your money! So even if it brings my life back, I would never stay on longer than six months.

    It is bringing me some pain relief which is what has kept me going, just the side effects i'd like to kick to the kerb!

    We don't have any easy options or answers. I've just learnt to research and listen to my body closely.

    Have taken out wheat, gluten and potato from my diet which has also helped. I aim to take out more after treatment, but feel my body needs the calcium etc to get me through right now.

    I will keep you posted!

    Hope you are having a good day xxx

  • Hi Lillil

    To answer your original question, I found that the Livial made me feel worse than the Zoladex did, so whenever I have to take Zoladex now I decline the Livial.

    It is very much devil and deep blue sea territory, replacing one hellish scenario with another. I'm 46 now and I've been taking it on and off for about 15 years, it's been interesting (if that's the right word) to note how the side effects have affected me differently over the years. My joints are the newest addition to the side effect party.

    I used to take Zoladex to give me a break from the pain but I don't think I'd do that anymore. I was on it most recently after a cyst developed on my ovary; surgery isn't really an option for me so Zoladex was used to shrink it, and it did that brilliantly, it completely disappeared.

    Good luck, lovely, and I hope you find a more sympathetic consultant soon

    C xxx

  • Hi,

    I think a new consultant and gp is in order!

    I've been on Zoladex for nearly two years. The first couple of months I took Livial to 'help' with the side effects, but found it made me worse (verging in psychotic!). I now don't take it at all and have no side effects until the week before my jab when I get the odd hot flush.

    In your position I'd be researching the gynaes in your area and seeing who has a particular interest in endometriosis. You can then choose to see them. You will, hopefully, find that seeing someone who is up to date on all the latest research will improve your treatment.

    Best of luck

    C XxX

  • Hi lovelies, I didn't even realise you could have HRT with Zoladex, I finished my course of three Zoladex on March 14th, I had migraines once a week where I would spend one to two days in bed constantly being sick! I couldn't move! It was horrific!

    I didn't really want to continue, as I also bled for two weeks after the first one, but my pain did go away.

    I haven't had a follow up appointment since so I now don't know what's going to happen! X

You may also like...